I have been prescribed for alprazolarm .5 my daily for the last 1 and half years .Now I have severe nerve pain (feel like itching) in my leg,arms and ears .The pain get worsen some times and I feel depressed and fatigue.I have discussed this with my Pdoc and he confirmed that alprazolarm doesn't cause dipression or pain and he gave me lithuim (300mg)and mirtazapine(15mg) for daily use .But I still have depression and pain .Can any one experienced the same ?please share your thoughts .
Hi. Aprazolam is an anxiolytic (tranquiliser) and very rarely causes tremors with high dosages. You have mentioned 0.5mg a day which is a relatively low dosage. The conditions that you have mentioned are therefore most probably not due to Aprazolam but may be due to some other medication. Please do consult a Psychiatrist.
It isn't the alprazolam. My hubby has taken it for years.
It would help to know all your meds and any other condition you are diagnosed with. Depression does not cause these symptoms. Lithium does have numerous side effects and you should check those out.
Nerve pain is due to disease or injury. Neuralgia may be from many sources including diabetes.
A Little more info may be helpful for us to help trouble shoot your experience. Have you more to share?
Yes, benzodiazepines *can* cause depression in a relatively small number of people who take it. My mom takes a small dose of Ativan for anxiety, but she really, really waits until she's at her breaking point to take it, and she won't take it often at all, really, because of the type of depression it causes her. Although, now that she's been taking it as needed for a while now, that side effect seems to be wearing off for her. The neuropathic pain is definitely a new one, though, as this class is sometimes used to treat certain neuropathic pain. Now, around the time that you first started noticing these symptoms, or perhaps a short time prior to first getting them, were you put on a new medication? Was another one of your medications changed in dose? Because it's possible that it's actually a drug interaction that you're experiencing and not just the alprazolam as far as the pain goes.
And I wouldn't take too much stock in what your psychiatrist told you, that it's not the meds, that you're depressed and the pain's from depression. Everyone's body reacts to drugs uniquely. Sometimes people can be on a medication for a long time with no side effect and develop bad side effects, sometimes even allergies, after taking something for a long time, basically an acquired allergy, or the reverse of side effect tolerance. I can say that this is a fact, because my mom experiences things like that. She's developed intolerable side effects to medications she'd been on for years, and she's even developed allergies to medications she's taken for years. She has also been known to become more sensitive to the drug's main effect after taking it for a long time, like reverse tolerance. It's really weird, but yes, stuff like that CAN happen, it's just rare. I will go out on a limb and even say that it's likely rare enough that most doctors have probably never, ever heard of patients reacting those ways to medications they've taken on a long-term, chronic basis.
Hey T, the responses on here are correct: long term use of benzo's ARE associated with depression. Also, your doctors seem really happy to write more prescriptions for you, which scares me. Your Pdoc should be fired for claiming the pills he has had you on for so long are not associated with depression. Girl, do some research and really look at what your care providers are giving you. The itching and nerve pain could be associated with Diabetes, or cervical spine issues, or even drug interaction. Are your docs OVER prescribing? My fear is you will become suicidal with all the s**t they have you on. They just keep throwing more drugs your way instead of really looking at YOU and YOUR needs. I truly hope you will find answers. This is very frustrating for you, I'm sure. (((((hugz)))))
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 May 2013 • 5 answers
I have7disc that r hern/rupt/ or protruding&severe nerve damage,legs feet hips.Should I try cymbalta
Posted 26 Aug 2013 • 3 answers
Hi, can anyone relate to this please? I have been taking Gabapentin for 6 weeks now for nerve pain,?
Posted 10 Feb 2014 • 7 answers
Posted 9 Sep 2014 • 1 answer
Posted 19 days ago • 0 answers